Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

June 17, 2014Livingston County, Ontario County, Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jun 17, 2014, 9:46 PM EDT for Livingston County, Ontario County, Wyoming County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2014, 9:46 PM EDT (01:46 UTC)
Expired
Jun 17, 2014, 10:30 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY

Counties Livingston County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WWUS81 KBUF 180146
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
946 PM EDT TUE JUN 17 2014

NYZ012>014-021-085-180230-
ALLEGANY NY-ERIE NY-LIVINGSTON NY-ONTARIO NY-WYOMING NY-
946 PM EDT TUE JUN 17 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A    
  LINE EXTENDING FROM CANANDAIGUA TO PERRY TO WARSAW TO              
  VARYSBURG...AND MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CANANDAIGUA...
  GENESEO...
  DANSVILLE...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4274 7861 4277 7828 4285 7813 4275 7812
      4299 7734 4276 7702 4276 7731 4267 7736
      4257 7737 4257 7765 4253 7767 4253 7771
      4246 7772 4243 7776 4240 7808

$$

JJR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 17, 6:16 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 17, 6:16 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
616 PM EDT TUE JUN 17 2014

.SYNOPSIS...
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE
REGION THIS EVENING AS A WAVE OF LOW PRESSURE QUICKLY PASSES
ACROSS SOUTHERN ONTARIO AND QUEBEC. SOME OF THESE STORMS MAY
PRODUCE STRONG WIND GUSTS...HEAVY RAIN AND HAIL. ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL THEN LINGER INTO WEDNESDAY...
BEFORE A COLD FRONT DROPS ACROSS THE REGION AND USHERS IN A
REFRESHING AND DRIER AIR MASS FOR THE REMAINDER OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
ALTHOUGH A SEVERE THUNDERSTORM WATCH HAS EXPIRED ACROSS PORTIONS OF
THE CWA...THERE IS ANOTHER LINE OF STORMS APPROACHING THAT MAY
REQUIRE ADDITIONAL ATTENTION. AT 600 PM...RADAR SHOWS A LINE OF
STRONG THUNDERSTORMS ACROSS SOUTHERN ONTARIO JUST NORTH OF LAKE
ONTARIO...WITH A BROKEN LINE DEVELOPING ACROSS LAKE ERIE. THESE
STORMS WILL CONTINUE TO MOVE EAST AT ABOUT 40 MPH...REACHING
FAR WESTERN NEW YORK BETWEEN 700 AND 800 PM. THIS IS ALSO DEPICTED
BY LATEST GUIDANCE...INCLUDING THE HRRR AND 18Z NAM.

THE BIG QUESTION IS IF THIS WILL CAUSE ADDITIONAL SEVERE WEATHER
ACROSS THE REGION. THERE IS STILL SIGNIFICANT INSTABILITY IN PLACE
ACROSS WESTERN NEW YORK...ESPECIALLY WEST OF ROCHESTER. NAM/GFS
GUIDANCE BOTH SHOW IMPRESSIVE WIND PROFILES AT 00Z...JUST AHEAD OF
THIS SHORTWAVE. 850 MB WINDS ARE FORECAST TO BE 40 TO 50
KTS...WITH STRONG SPEED SHEAR AND A MODEST AMOUNT OF DIRECTIONAL
SHEAR. BUF VWP AND IAG OBSERVATIONS SUPPORT THIS FORECAST...WITH
ENVIRONMENT CANADA ALREADY ISSUING NUMEROUS WARNINGS FOR THIS LINE.
AT THIS POINT...THE ONLY QUESTION THAT REMAINS IS HOW STORMS WILL
HOLD TOGETHER ACROSS THE LAKES. IF THEY DO...THEN THERE WILL
LIKELY BE A ROUND OF SEVERE WEATHER ACROSS WESTERN NEW YORK...WITH
THE GREATEST POTENTIAL SOUTH OF LAKE ONTARIO WHERE THE GREATEST
INSTABILITY IS STILL IN PLACE. FORECAST WIND PROFILES SUGGEST WIND
DAMAGE IS THE GREATEST THREAT...WITH HAIL AND EVEN TORNADOES EVEN
A POSSIBILITY AS THIS WEATHER MOVES THROUGH. THE MOST ACTIVE
PERIOD WILL BE IN BETWEEN 800 PM AND MIDNIGHT THIS EVENING.

OTHERWISE...TEMPERATURES WILL REMAIN QUITE MILD WITH LOW IN THE
MID TO UPPER 60S AND IT WILL FEEL QUITE MUGGY AS WELL. EXPECT
WEAK RIDGING ACROSS THE EASTERN GREAT LAKES AND NEW YORK STATE ON
WEDNESDAY. THIS WILL SERVE TO PUSH THE THERMAL BOUNDARY AND
ASSOCIATED CONVECTION TO THE SOUTH ACROSS THE SOUTHERN TIER OF
COUNTIES WITH DRYING AND SOMEWHAT COOLER AIR ACROSS THE REST OF
THE FORECAST AREA. TEMPS ON WEDNESDAY WILL BE IN THE MID TO UPPER
70S WHICH WILL FEEL MUCH LESS MUGGY AS DEWPOINTS WILL BE ABOUT 5
TO 8 DEGREES LOWER THAN TODAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A SOUTHWARD PRESSING COLD FRONT WEDNESDAY NIGHT WILL USHER IN A
CANADIAN SOURCED AIRMASS ACROSS WESTERN AND NORTH-CENTRAL NEW YORK.
A FEW LINGERING SHOWERS MAY BE PRESENT ACROSS THE WESTERN SOUTHERN
TIER AHEAD OF THE FRONT BUT EXPECT THESE TO CLEAR SOUTH OF THE
FORECAST AREA BY THURSDAY MORNING. THE HEAT AND HUMIDITY OF THE PAST
FEW DAYS WILL BE REPLACED BY A MUCH MORE COMFORTABLE AND DRIER
AIRMASS. TEMPS WEDNESDAY NIGHT WILL FALL INTO THE MID TO LOWER 50S
WITH CLEARING SKIES.

THURSDAY THROUGH FRIDAY THE RIDGE OF HIGH PRESSURE WILL KEEP OUR
REGION DRY WITH MAINLY CLEAR SKIES AND COMFORTABLE TEMPERATURES.
SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN SAFELY SOUTH OF THE
NY/PA BORDER. HIGHS ON THURSDAY WILL TOP OUT IN THE 70S WITH
DEWPOINTS IN THE 50S. THURSDAY NIGHT THE DRY AIRMASS WILL ALLOW
TEMPS TO FALL INTO THE LOWER 50S TO UPPER 40S INLAND. COOLER AND
DRIER AIR FROM THE NORTH ON FRIDAY WILL BRING A BIT OF A CHILL TO
THE AIR WITH BELOW NORMAL TEMPERATURES. HIGHS WILL BE LIMITED TO
THE 60S DESPITE PLENTY OF SUNSHINE. FRIDAY NIGHT A CHANCE SHOWERS
RETURNS TO THE FORECAST IN THE SOUTHERN TIER AS A FORECASTED WEAK
SHORTWAVE ALOFT BY GFS/ECMWF MAY GENERATE A SHOWER OVERNIGHT WITH
INCREASING MOISTURE UNDER WARM ADVECTION ALOFT. TEMPS FALLING INTO
THE 50S AGAIN.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A PROGRESSIVE ZONAL FLOW ACROSS THE GREAT LAKES AND SURFACE HIGH
PRESSURE CONTINUING TO RIDGE SOUTH OUT OF CANADA WILL GENERALLY KEEP
SEASONABLE TEMPERATURES AND MAINLY DRY WEATHER IN PLACE FOR THE
START OF METEOROLOGICAL SUMMER WHICH BEGINS AT 621AM SATURDAY. WILL
KEEP LOW CHANCES FOR PRECIPITATION IN THE FORECAST OVER THE WEEKEND
AS ANY SUBTLE SHORTWAVE TROUGHS SHIFTING ACROSS THE LOWER GREAT
LAKES MAY INTERACT WITH PEAK DIURNAL HEATING TO PRODUCE A FEW STRAY
SHOWERS. THE INFLUENCE OF THE SURFACE RIDGING SHOULD KEEP ENOUGH
STABLE AIR IN PLACE TO PREVENT ANY THUNDERSTORMS. EARLY NEXT WEEK A
MORE SIGNIFICANT SHORTWAVE IS FORECAST TO CROSS THE CENTRAL LAKES BY
BOTH GFS AND ECMWF MODELS SO HAVE KEEP THE HIGHEST POPS IN PLACE FOR
MONDAY WITH ANOTHER GENERAL CHANCE ON TUESDAY WITH FALLING HEIGHTS
ALOFT. INSTABILITY LOOKS TO INCREASE ENOUGH FOR THUNDERSTORMS TO
AGAIN BE MENTIONED. HIGH TEMPS THROUGH THE PERIOD WILL RISE INTO THE
70S WITH OVERNIGHT LOWS FALLING TO AROUND 60.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
THE MAIN IMPACT ON AVIATION WILL BE A STRONG TO SEVERE LINE OF
TSTMS WHICH IS FORECAST TO MOVE ACROSS THE REGION THIS EVENING.
THESE COULD HAVE A SIGNIFICANT IMPACT FOR 1-2 HOURS AT EACH TAF
LOCATION AS IT MOVES THROUGH...WITH STRONG GUSTY WINDS A
POSSIBILITY. BEST ESTIMATE FOR TIMING IS REFLECTED IN CURRENT TAFS.
AFTER THIS...EXPECT MAINLY VFR CONDITIONS BEHIND THIS.

ON WEDNESDAY...EXPECT MAINLY SCATTERED SHOWERS AND THUNDERSTORMS
WITH ATTENDANT LOCALIZED MVFR/IFR.

OUTLOOK...
THURSDAY THROUGH SATURDAY...VFR.
SUNDAY...VFR TO MVFR IN SCATTERED SHOWERS.

&&

.MARINE...
A WARM AIRMASS WILL LIMIT THE WAVE ACTION ON THE LAKES THROUGH THE
REMAINDER OF THE WEEK. A COMPLEX OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO DROP ACROSS THE LOWER LAKES TONIGHT AND COULD BRING
LOCALIZED STRONG WINDS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL
REMAIN A POSSIBILITY THROUGH WEDNESDAY BEFORE A COLD FRONT DROPS
SOUTHWARD ACROSS THE LAKES WEDNESDAY NIGHT AND BRINGS A REFRESHING
LIGHT NORTHWESTERLY BREEZE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR/WCH/APFFEL
NEAR TERM...APFFEL/JJR/WCH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...APFFEL
MARINE...APFFEL/JJR/WCH
Hazardous weather outlook, Jun 17, 6:56 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
656 PM EDT TUE JUN 17 2014

NYZ001>008-010>014-019>021-085-182300-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
656 PM EDT TUE JUN 17 2014

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-182300-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
656 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-182300-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
656 PM EDT TUE JUN 17 2014

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 17, 8:58 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
858 PM EDT TUE JUN 17 2014

NYZ004>008-180200-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-WAYNE NY-
858 PM EDT TUE JUN 17 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF PULASKI
  TO 7 MILES EAST OF NINE MILE POINT TO 7 MILES NORTHWEST OF
  CATO...AND MOVING SOUTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  PALERMO AND CONQUEST...
  WEEDSPORT AND PORT BYRON...
  WILLIAMSTOWN AND NORTH OSCEOLA...
  MARTINSBURG AND CLEVELAND...
  HIGHMARKET...
  TURIN AND CONSTABLEVILLE...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4360 7513 4342 7552 4347 7582 4333 7588
      4329 7586 4315 7589 4319 7608 4326 7620
      4320 7621 4322 7647 4303 7648 4302 7662
      4325 7675 4354 7638 4352 7629 4354 7623
      4365 7621 4381 7513 4364 7510

JJR
Local storm report, Jun 17, 9:18 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
918 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     MARINE TSTM WIND IRONDEQUOIT             43.27N  77.63W
06/17/2014  M41 MPH          MONROE             NY   COAST GUARD

&&

EVENT NUMBER BUF1400120

APFFEL
Local storm report, Jun 17, 9:20 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
920 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     MARINE TSTM WIND OSWEGO                  43.46N  76.51W
06/17/2014  M41 MPH          OSWEGO             NY   COAST GUARD

&&

EVENT NUMBER BUF1400121

APFFEL
Local storm report, Jun 17, 9:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
927 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     LOWVILLE                43.79N  75.49W
06/17/2014                   LEWIS              NY   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN.

&&

EVENT NUMBER BUF1400122

APFFEL
Local storm report, Jun 17, 9:31 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
931 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     MARINE TSTM WIND 20NM NE ROCHESTER       43.62N  77.41W
06/17/2014  M54 MPH          LOZ063             NY   BUOY

&&

EVENT NUMBER BUF1400123

APFFEL
Special weather statement, Jun 17, 9:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
946 PM EDT TUE JUN 17 2014

NYZ012>014-021-085-180230-
ALLEGANY NY-ERIE NY-LIVINGSTON NY-ONTARIO NY-WYOMING NY-
946 PM EDT TUE JUN 17 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM CANANDAIGUA TO PERRY TO WARSAW TO
  VARYSBURG...AND MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CANANDAIGUA...
  GENESEO...
  DANSVILLE...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4274 7861 4277 7828 4285 7813 4275 7812
      4299 7734 4276 7702 4276 7731 4267 7736
      4257 7737 4257 7765 4253 7767 4253 7771
      4246 7772 4243 7776 4240 7808

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:11 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego64 min
Jun 17, 8:35 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego55 min
Jun 17, 8:45 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie60 min
Jun 17, 8:46 PM EDTSpecial Weather StatementBUFErie, Genesee, Livingston, Ontario, Wayne, Wyoming59 min
Jun 17, 8:58 PM EDTSpecial Weather StatementBUFOswego62 min
Jun 17, 9:02 PM EDTSpecial Marine WarningBUF58 min
Jun 17, 9:06 PM EDTTornado WarningBUFJefferson, Lewis39 min
Jun 17, 9:29 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus61 min
Jun 17, 9:30 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis60 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.